World Scientific
  • Search
  •   
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More
×

System Upgrade on Tue, May 28th, 2024 at 2am (EDT)

Existing users will be able to log into the site and access content. However, E-commerce and registration of new users may not be available for up to 12 hours.
For online purchase, please visit us again. Contact us at [email protected] for any enquiries.

On the connections of sub-Finslerian geometry

    https://doi.org/10.1142/S0219887819410068Cited by:2 (Source: Crossref)
    This article is part of the issue:

    A sub-Finslerian manifold is, roughly speaking, a manifold endowed with a Finsler type metric which is defined on a k-dimensional smooth distribution only, not on the whole tangent manifold. Our purpose is to construct a generalized nonlinear connection for a sub-Finslerian manifold, called -connection by the Legendre transformation which characterizes normal extremals of a sub-Finsler structure as geodesics of this connection. We also wish to investigate some of its properties like normal, adapted, partial and metrical.

    AMSC: 53C60, 53C05, 53C17

    References

    • 1. R. Abraham and J. E. Marsden , Foundations of Mechanics, 2nd edn., Revised enlarged. With the assistance of T. Raiu and R. Cushman (Benjamin/Cummings Publishing Company, Inc., Advanced Book Program, Reading, Mass., 1978). Google Scholar
    • 2. D. Bao, S.-S. Chern and Z. Shen , An Introduction to Riemann–Finsler Geometry, Graduate Texts in Mathematics, Vol. 200 (Springer-Verlag, New York, 2000). CrossrefGoogle Scholar
    • 3. R. Bott, S. Gitler and I. M. James , Lectures on Algebraic and Differential Topology, Lecture Notes in Mathematics, Vol. 279 (Springer, Berlin, 1972). CrossrefGoogle Scholar
    • 4. W.-L. Chow , Über systeme von linearen partiellen differentialgleichungen erster ordnung, Math. Ann. 117 (1939) 98–105. CrossrefGoogle Scholar
    • 5. J. N. Clelland and C. G. Moseley , Sub-Finsler geometry in dimension three, Differ. Geom. Appl. 24(6) (2006) 628–651. Crossref, Web of ScienceGoogle Scholar
    • 6. D. Hrimiuc , Hamilton geometry, Math. Comput. Modelling 20(4–5) (1994) 57–65. Crossref, Web of ScienceGoogle Scholar
    • 7. B. Langerock , A connection theoretic approach to sub-Riemannian geometry, J. Geom. Phys. 46(3–4) (2003) 203–230. Crossref, Web of ScienceGoogle Scholar
    • 8. C. López and E. Martínez , Sub-Finslerian metric associated to an optimal control system, SIAM J. Control Optim. 39(3) (2000) 798–811. Crossref, Web of ScienceGoogle Scholar
    • 9. R. Montgomery , A Tour of Sub-Riemannian Geometries, Their Geodesics and Applications, Mathematical Surveys and Monographs, Vol. 91 (American Mathematical Society, Providence, RI, 2002). Google Scholar
    • 10. R. S. Strichartz, Sub-Riemannian geometry, J. Differ. Geom. 24(2) (1986) 221–263; R. S. Strichartz, Sub-Riemannian geometry, J. Differ. Geom. 30 (1989) 595–596. Google Scholar
    Remember to check out the Most Cited Articles!

    Check out new Mathematical Physics books in our Mathematics 2021 catalogue
    Featuring authors Bang-Yen Chen, John Baez, Matilde Marcolli and more!